ADHD Parents Together
7,548 members2,271 posts

help with my 5 year old sleeping issue

hello i have a 5 year old who was diagnosed with adhd in april of this year and is now taking medication focalin 5mg to be exact and has been on it for only a week and 3 days he started taking one every morning then his psychologist suggested taking two after 7 days so i started doing that he has been taking two for about 3 days and just last night he was having anxiety with going to bed he was crying and saying something was on him he was shaking and would not calm down until i cuddled with him in my bed his therapist said it may have been a night terror and i told her no because he had one at the age of 2 and it was scary so if anyone has any suggestions as it relates to helping him sleep please message me or email me @keyonna662@gmail.com i would greatly appreciate it

7 Replies
oldestnewest

Does it seem like the extra focalin is the issue? Did the therapist want him to keep taking 2 pills a day? Poor little man. Seems like a side effect. Just my opinion, you could also ask his medical doctor. Or the pharmacist.

Reply

Thank you yes I think it’s the extra dosage as well will be talking with his psychiatrist about changing meds thanks for your response

Reply

My 6 year old is also on 5 mg Focalin. He also gets 3 mg Guanfacine. Both in the morning. He uses a weighted blanket at night to sleep with and he gets 200 mg of magnesium glycinate. The calm magnesium drink also works well.

Reply

Ok I was told of the weighted blankets as well thanks for your response

Reply

Hi so just to clarify is he taking 2 - 5ml pills everyday or a total of 5 ml? This could b a side effect of the Focalin by increasing it. Also if he is taking it later in the day that could effect his sleep. My son at times did have night terrors and couldn’t sleep. He was prescribed Clonidine to help with the sleep (a very small dose .01) and within an hour he was sound asleep through the night. Unfortunately there are many side effects of ADHD meds and finding the right combination doesn’t happen quickly. If your son continues to have these bad dreams I would reduce the Focalin bs k to 5 ml to see if they stop then discuss other med options with the dr. Focalin may not be the right fit for your son. Not to scare you but it took us 6 different meds to find the right fit for our son. Good luck.

Reply

Yes he was taking 2 5mg of focalin I’m thinking it’s because he was taking 2 pills with one it’s no problem with sleep but still a little hyper so I will be talking with his psychiatrist about possibly changing his meds thanks for the response

Reply

My son takes a 5mg xr of Focalin every morning and a 5mg regular at 12:30pm. I give him 5mg of melatonin an 30 mins to and hour before bedtime. At bed time I play soothing sleepy time music on YouTube. It has gotten so much easier.

Reply

You may also like...